Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 18, 2003, 9:19 AM CDT for Bowie County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 9:19 AM CDT (14:19 UTC)
- Expired
- Jun 18, 2003, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 181421 FFWSHV TXC037-181815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 919 AM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 115 PM CDT * AT 919 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER BOWIE COUNTY. FLOODING HAS BEEN REPORTED NEAR HOOKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS UNTIL 115 PM CDT. LAT...LON 3359 9462 3332 9461 3332 9406 3354 9407 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:51 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 2:51 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT TUE JUN 17 2003 THE MODELS SHOW THE UPPER LOW WEAKENING DURING THE NEXT 24 HOURS...AS DRIER AIR IN THE UPPER LEVELS GET ENTRAINED INTO IT. MOISTURE WILL STILL REMAIN DECENT TODAY IN THE LOWER TO MID LEVELS...AND WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST FOR THE ENTIRE AREA. THE FLOOD WATCH WILL BE EXTENDED TODAY FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE LOCATED. POPS WILL DECREASE WITH TIME FOR THE LATTER PART OF THE WEEK...AS THE LOW WILL BECOME JUST A TROUGH AXIS BY THURSDAY...THEN SKIRTING EAST OF AREA ON FRIDAY ACCORDING TO MODELS. MAX TEMPS WILL BE A LITTLE WARMER...BUT SHOULD LINGER MAINLY IN THE LOWER TO MID 80S AGAIN TODAY DUE TO CLOUD COVER...THEN RETURNING TO NEAR NORMAL BY THURSDAY. PRELIMS... SHV 85/70/88/69 5332 MLU 86/70/88/70 5332 TXK 83/69/86/69 6332 TYR 83/69/87/70 5332 LFK 87/70/90/70 4332 ELEVEN .SHV...FLOOD WATCH TODAY...ARZ050-051-059>061-070>073- OKZ077-TXZ097
Hazardous weather outlook, Jun 18, 6:00 AM CDT, 3 hours 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SOME LOCALIZED FLOODING WILL STILL BE A PROBLEM TODAY...AS AN UPPER LEVEL LOW CONTINUES TO SPIN OVER THE AREA. THE HEAVIEST RAIN FROM THE SCATTERED SHOWERS AND THUNDERSTORMS SHOULD FALL OVER SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE LOCATED TODAY. DRIER AIR IN THE UPPER LEVELS WILL WEAKEN THE LOW THE NEXT 24 HOURS...AND RAIN CHANCES WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 18, 4:45 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
445 AM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM HOPE AR FLASH FLOODS
06/17/03 HEMPSTEAD SEVERAL STREETS AND ROADS
UNDER HIGH WATER. REPORTED
BY LAW ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:00 PM CDT | Flash Flood Warning | SHV | Upshur | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.